MAUDE Adverse Event Report: STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10° ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH

STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10° ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH
Catalog Number ST0A16P
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported by the rep: "implants expanded immediately after taking out from the packaging so the implant could not be inserted." the customer confirmed that the implants were stored at 0 degrees celsius, or below, for a minimum of 2 hours before the procedure and were only removed from cold storage at the time of implanting, and not prior.The surgeon had to switch to inserting a temporary guidewire to treat the patient¿s hammertoe.This was different to what was planned but was the only way to stabilize the joint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A photo showing a freezer and the temperature of -1.3 degrees celsius displayed on the thermometer was received for inspection.However, this did not bring any useful information for the investigation.The root cause of the event could not be determined.According to the information provided, the conditions of storage of the device where respected, however, it is impossible to confirm this.Furthermore, it was communicated by the sales representative that the implant was stored in the freezer at a temperature of -13 degrees celsius, however, -1.3 degree celsius seems to be displayed on the photo received.In spite of this contradictory information, both temperatures are according to the instructions of storage.It must also be noted that no similar complaint has been previously opened for this catalog.The manufacturing documents of this lot were reviewed and there was no indication of possible manufacturing or material related issue.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10° ANGLE FOR PIP ARTHRO
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20286294
Report Number0008031020-2024-00497
Device Sequence Number7301009
Product Code HTY
UDI-Device Identifier07613252263418
UDI-Public(01)07613252263418(17)290131(10)AG1819
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberST0A16P
Device Lot NumberAG1819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown